Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 18, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at May 23, 2008, 12:18 PM MDT for 7 counties in Nebraska. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2008, 12:18 PM MDT (18:18 UTC)
- Expired
- May 24, 2008, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 231818 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1218 PM MDT FRI MAY 23 2008 ...A WIND ADVISORY IS IN EFFECT UNTIL 9 PM THIS EVENING... A STRONG PRESSURE GRADIENT AT THE SURFACE AND ALOFT WILL RESULT IN VERY WINDY CONDITIONS ACROSS THE NEBRASKA PANHANDLE FOR THE REST OF THIS AFTERNOON AND INTO THIS EVENING. NEZ001>003-019>021-054-055-240230- /O.NEW.KCYS.WI.Y.0018.080523T1818Z-080524T0300Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 1218 PM MDT FRI MAY 23 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTH TO SOUTHEAST WINDS WILL BE SUSTAINED AT 30 TO 35 MPH WITH GUSTS UP TO 50 MPH ACROSS THE AREA. THE WINDS SHOULD DIMINISH BY MID EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DAUGHERTY
3 follow-up statements
000 WWUS75 KCYS 232116 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 316 PM MDT FRI MAY 23 2008 ...A WIND ADVISORY IS IN EFFECT UNTIL 9 PM THIS EVENING... A STRONG PRESSURE GRADIENT AT THE SURFACE AND ALOFT WILL RESULT IN VERY WINDY CONDITIONS ACROSS THE NEBRASKA PANHANDLE FOR THE REST OF THIS AFTERNOON AND INTO THIS EVENING. NEZ001>003-019>021-054-055-240300- /O.CON.KCYS.WI.Y.0018.000000T0000Z-080524T0300Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 316 PM MDT FRI MAY 23 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTH TO SOUTHEAST WINDS WILL BE SUSTAINED AT 30 TO 35 MPH WITH GUSTS UP TO 50 MPH ACROSS THE AREA. THE WINDS SHOULD DIMINISH BY MID EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KCYS 240122 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 722 PM MDT FRI MAY 23 2008 ...A WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT... A STRONG PRESSURE GRADIENT AT THE SURFACE AND ALOFT WILL RESULT IN VERY WINDY CONDITIONS ACROSS THE NEBRASKA PANHANDLE THROUGH THE EVENING. NEZ001>003-019>021-054-055-240600- /O.EXT.KCYS.WI.Y.0018.000000T0000Z-080524T0600Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 722 PM MDT FRI MAY 23 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. SOUTHEAST WINDS HAVE BEEN SUSTAINED BETWEEN 30 AND 40 MPH...WITH A FEW GUSTS IN EXCESS OF 50 MPH. THESE WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE EVENING HOURS...BEFORE WEAKENING AROUND MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HAHN
000 WWUS75 KCYS 240604 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1204 AM MDT SAT MAY 24 2008 NEZ001>003-019>021-054-055-240715- /O.EXP.KCYS.WI.Y.0018.000000T0000Z-080524T0600Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 1204 AM MDT SAT MAY 24 2008 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE SUBSIDED ACROSS THE NEBRASKA PANHANDLE...THUS THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at May 23, 3:11 AM MDT, 9 hours 7 minutes earlier.
Area forecast discussion, May 23, 3:11 AM MDT, 9 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 311 AM MDT FRI MAY 23 2008 .SHORT TERM...TODAY THRU SATURDAY NIGHT... OVERALL PATTERN HAS NOT CHANGED MUCH FROM YESTERDAY WITH STRONG UPPER LOW HOLDING OVER THE WRN CONUS WITH UPPER IMPULSES AND SPEED MAXES EJECTING NORTHWARD OVER THE ROCKY MTNS AND ADJACENT HIGH PLAINS LIKELY TO PRODUCE ANOTHER ROUND OF TSTRMS TODAY...WITH SOME STORMS LIKELY SEVERE AGAIN PRIMARILY OVER THE SRN NEB PANHANDLE WHERE SFC BOUNDARY WILL EXIST EAST OF SFC LOW WHICH SHOULD BE SOMEWHERE OVER EXTREME NE COLORADO. WILL HAVE TO WATCH AREAS THAT RECEIVED HEAVY RAINS FROM YESTERDAYS CONVECTION FOR POTENTIAL FLOODING PROBLEMS IF MORE HEAVY RAINS MOVE ACROSS THOSE SAME AREAS. ACTIVITY WILL DECREASE THIS EVENING AS SIG PIECE OF UPPER LOW BREAKS OFF AND LIFTS INTO THE NORTHERN HIGH PLAINS ALONG WITH SFC LOW AND ALLOWS SFC BOUNDARY TO PUSH EAST. EXPECT LESS ACTIVITY SATURDAY AS CWA BASICALLY WILL BE IN BETWEEN THE TWO UPPER LOWS WITH SOME DRIER AIR AND LESS INSTABILITY SPREADING OVER THE REGION. WILL STILL MAINTAIN LOW POPS OVER THE CWA AS MID LEVELS OF THE ATMOSPHERE WILL STILL BE RATHER COOL BUT SEVERE POTENTIAL WILL BE FURTHER EAST. .LONG TERM...SUNDAY THROUGH THURSDAY. AN UPPER LEVEL LOW IS FORECAST...WITH FAIRLY GOOD MODEL AGREEMENT...TO MOVE SOUTH OVER HUDSON BAY BY SUNDAY AND THIS FEATURE SHOULD BE THE TRIGGER TO BREAK DOWN THE OMEGA BLOCKING PATTERN IN PLACE ACROSS THE CONTINENTAL UNITED STATES. EVEN AS THE UPPER TROUGH OVER THE WEST OPENS UP...JET ENERGY WILL CONTINUE TO BRING SHORT-WAVE DISTURBANCES ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE AND THEREFORE HAVE INCREASED PRECIPITATION CHANCES OVER MUCH OF THE AREA CLOSER TO CLIMATOLOGICAL VALUES. TEMPERATURES WILL BE GENERALLY WITHIN 5 TO 8 DEGREES OF NORMAL VALUES THROUGH THE PERIOD...WITH MID 60S TO MID 70S FOR EXPECTED AFTERNOON HIGHS. && .AVIATION... MAINLY MVFR/LOCAL IFR CONDITIONS OVR MUCH OF THE SE WY PLAINS INTO THE NEB PANHANDLE TODAY DUE TO LOW CIGS WITH IMPROVING CONDITIONS TONIGHT. SHOWERS AND TSTRMS INCRG TODAY THEN GRADUALLY DIMINISHING TONIGHT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...FLOOD WATCH UNTIL 6 PM FRIDAY FOR WYZ061-WYZ063. NE...NONE. && SHORT TERM/AVIATION...RE LONG TERM....SJC
Hazardous weather outlook, May 23, 10:20 AM MDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1020 AM MDT FRI MAY 23 2008 NEZ001>003-019>021-054-055-WYZ059>070-241145- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1020 AM MDT FRI MAY 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON. SOME THUNDERSTORMS ARE EXPECTED TO BE SEVERE OVER THE NEBRASKA PANHANDLE...WITH A SLIGHT RISK OF SEVERE STORMS EAST OF THE LARAMIE RANGE IN WYOMING. THE MAIN THREAT WITH THE STORMS WILL BE LARGE HAIL...WITH A TORNADO POSSIBLE IN THE NEBRASKA PANHANDLE. A FLOOD WARNING REMAINS IN EFFECT FOR MUCH OF PLATTE COUNTY WYOMING THROUGH FRIDAY AS ADDITIONAL RAINFALL AND EXISTING HIGH WATER LEVELS WILL PRODUCE CONTINUED FLOODING OVER PORTIONS OF THE COUNTY. ANOTHER FLOOD WARNING REMAINS IN EFFECT FOR THE LITTLE SNAKE RIVER IN FAR SOUTHWEST CARBON COUNTY THROUGH 300 PM MDT TODAY. THE FLOOD WATCH CONTINUES FOR CENTRAL AND SOUTHERN PARTS OF CARBON COUNTY THROUGH FRIDAY. THERE IS A CONCERN THAT ADDITIONAL SHOWERS DURING THAT TIME COULD CAUSE SOME RIVERS AND STREAMS ALREADY SWOLLEN WITH SNOW MELT RUNOFF TO FLOOD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY AS DISTURBANCES MOVE THROUGH THE UPPER LEVEL TROUGH TO THE WEST ALONG THE PACIFIC COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT...ESPECIALLY IN THE NEBRASKA PANHANDLE AND EXTREME SOUTHEAST WYOMING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, May 23, 6:30 AM MDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 630 AM MDT FRI MAY 23 2008 WYZ065-066-231430- LARAMIE VALLEY-LARAMIE RANGE- INCLUDING THE CITIES OF...LARAMIE...BUFORD...HORSE CREEK 624 AM MDT FRI MAY 23 2008 ...AREAS OF FOG WILL GRADUALLY DIMINISH THIS MORNING... FOG WILL CONTINUE TO DECREASE ACROSS THE LARAMIE RANGE AND LARAMIE VALLEY EARLY THIS MORNING. WHILE FOG HAS ALREADY STARTED TO DIMINISH IN PORTIONS OF THE LARAMIE VALLEY...LOCALIZED VISIBILITY REDUCTION TO LESS THAN ONE-HALF MILE WILL REMAIN POSSIBLE THROUGH 800 AM MDT THIS MORNING. ANYONE TRAVELING THROUGH THIS AREA...ESPECIALLY ALONG INTERSTATE 80 BETWEEN CHEYENNE AND LARAMIE...SHOULD SLOW DOWN AND BE PREPARED FOR LOCALLY HAZARDOUS CONDITIONS DUE TO POOR VISIBILITY. CARPENTER
Nearby
Wind Advisories in Nebraska, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.